Alert archive / West Virginia / Winter Storm Warnings in 2019

Winter Storm Warning 3, NWS Pittsburgh, PA

February 1, 2019Monongalia County, Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this winter storm warning at Feb 1, 2019, 7:23 AM EST for Monongalia County, Preston County, Tucker County, West Virginia. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2019, 7:23 AM EST (12:23 UTC)
Expired
Feb 1, 2019, 2:35 PM EST
In force
7 hr
Issued by
NWS Pittsburgh, PA

Counties Monongalia County, WV, Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 0.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
659 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 5:35 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 1, 5:35 AM EST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
535 AM EST Fri Feb 1 2019

.SYNOPSIS...
Snow will continue through part of the day with a crossing
disturbance. Mainly dry weather and a warming trend is expected
for the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Snow will continue this morning as a fast moving shortwave
approaches and crosses the Upper OH Valley region. Maintained
the expanded Winter Weather Advisory for both snow amounts and
impact to the morning commute. Expect the highest snow totals
near and S of I 70, and in the WV/MD higher terrain, where
better lift and moisture is progged with a crossing jet streak.
Snow should taper off through the afternoon as the wave exits.
Highs are expected to be around 15 degrees below average.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Dry weather is expected through Saturday under sfc high
pressure, though stratus/stratocu is expected to develop in warm
advection. A sfc front could sink far enough S to result in
slight chances for precipitation N of I 80 Saturday night before
it lifts N as a warm front. Weak ridging should maintain dry
weather and a clearing trend Sunday and Sunday night.

After below average lows tonight, temperatures are expected to
climb above the seasonal averages for the weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Rain chances return late Monday/Monday night as a trough crosses
the Upper OH Valley region. A series of crossing shortwaves
embedded in SW flow ahead of an approaching Wrn CONUS trough
should then maintain periodic precip chances through Thursday.
Above average temperatures are expected through the period.

&&

.AVIATION /10Z FRIDAY THROUGH TUESDAY/...
MVFR/IFR restrictions are expected into the late morning/early
afternoon hours. Restrictions will be most significant along
and south of I-70 where the heaviest snow accumulations will
occur, with lesser impacts to the north.

Conditions will improve west to east as the system exits
later this afternoon.

.Outlook...
Periodic restrictions are expected through much of the weekend
before a warm frontal boundary lifts north of the area late
Sunday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Winter Weather Advisory until 5 PM EST this afternoon for
     MDZ001.
OH...Winter Weather Advisory until 5 PM EST this afternoon for
     OHZ039-040-048>050-057>059-068-069.
PA...Winter Weather Advisory until 5 PM EST this afternoon for
     PAZ021-029-031-073>076.
WV...Winter Weather Advisory until 5 PM EST this afternoon for
     WVZ001>004-012-021-509>514.

&&
Hazardous weather outlook, Feb 1, 3:00 AM EST, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
300 AM EST Fri Feb 1 2019

MDZ001-OHZ039-040-048>050-057>059-068-069-PAZ021-029-031-073>076-
WVZ001>004-012-021-509>514-020800-
Garrett-Tuscarawas-Carroll-Coshocton-Harrison-Jefferson OH-Muskingum-
Guernsey-Belmont-Noble-Monroe-Allegheny-Washington-Greene-
Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Hancock-
Brooke-Ohio-Marshall-Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
300 AM EST Fri Feb 1 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for western Maryland, east
central Ohio, southwest Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

OHZ041-PAZ007>009-013>016-020-022-023-020800-
Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion-
Jefferson PA-Beaver-Armstrong-Indiana-
300 AM EST Fri Feb 1 2019

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, west central Pennsylvania and western Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Feb 1, 3:56 AM EST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
356 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 AM     SNOW             1 SSW CALDWELL          39.73N  81.52W
02/01/2019  M2.5 INCH        NOBLE              OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER PBZ1900661

XXX
Local storm report, Feb 1, 5:06 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
506 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     SNOW             3 WSW NEW PHILADELPHIA  40.48N  81.49W
02/01/2019  M2.0 INCH        TUSCARAWAS         OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER PBZ1900662

07
Local storm report, Feb 1, 5:07 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
507 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 AM     SNOW             2 WSW CAMBRIDGE         40.01N  81.62W
02/01/2019  M1.0 INCH        GUERNSEY           OH   DEPT OF HIGHWAYS

0238 AM     SNOW             1 SSW CALDWELL          39.73N  81.52W
02/01/2019  M1.0 INCH        NOBLE              OH   DEPT OF HIGHWAYS

0320 AM     SNOW             2 N COSHOCTON           40.30N  81.84W
02/01/2019  M1.0 INCH        COSHOCTON          OH   DEPT OF HIGHWAYS

0321 AM     SNOW             1 NE WOODSFIELD         39.78N  81.10W
02/01/2019  M1.0 INCH        MONROE             OH   DEPT OF HIGHWAYS

0355 AM     SNOW             1 NE WOODSFIELD         39.78N  81.10W
02/01/2019  M2.5 INCH        MONROE             OH   DEPT OF HIGHWAYS

0356 AM     SNOW             1 SSW CALDWELL          39.73N  81.52W
02/01/2019  M2.5 INCH        NOBLE              OH   DEPT OF HIGHWAYS

0453 AM     SNOW             3 WSW NEW PHILADELPHIA  40.48N  81.49W
02/01/2019  M2.0 INCH        TUSCARAWAS         OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER PBZ1900656 PBZ1900657 PBZ1900658 PBZ1900659 PBZ1900660
PBZ1900661 PBZ1900662

07
Local storm report, Feb 1, 5:25 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
525 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     SNOW             1 NE WOODSFIELD         39.78N  81.10W
02/01/2019  M3.0 INCH        MONROE             OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER PBZ1900663

07
Local storm report, Feb 1, 5:42 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
542 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     SNOW             MINGO JUNCTION          40.32N  80.61W
02/01/2019  M1.0 INCH        JEFFERSON          OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1900664

07
Local storm report, Feb 1, 7:16 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
716 AM EST FRI FEB 01 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     SNOW             BRUCETON MILLS          39.66N  79.64W
02/01/2019  E3.0 INCH        PRESTON            WV   TRAINED SPOTTER

0600 AM     SNOW             1 SW FAIRMONT           39.47N  80.17W
02/01/2019  E2.0 INCH        MARION             WV   DEPT OF HIGHWAYS

0600 AM     SNOW             1 N WELLSBURG           40.29N  80.61W
02/01/2019  E2.0 INCH        BROOKE             WV   DEPT OF HIGHWAYS

0600 AM     SNOW             2 E STRATTON            40.53N  80.60W
02/01/2019  E3.0 INCH        HANCOCK            WV   DEPT OF HIGHWAYS

0600 AM     SNOW             GLEN DALE               39.95N  80.75W
02/01/2019  E4.0 INCH        MARSHALL           WV   DEPT OF HIGHWAYS

0600 AM     SNOW             TRIADELPHIA             40.05N  80.64W
02/01/2019  E4.0 INCH        OHIO               WV   DEPT OF HIGHWAYS

0600 AM     SNOW             5 SW BROOKHAVEN         39.56N  79.94W
02/01/2019  E2.5 INCH        MONONGALIA         WV   DEPT OF HIGHWAYS

0630 AM     SNOW             MILL RUN                39.95N  82.00W
02/01/2019  E5.3 INCH        MUSKINGUM          OH   TRAINED SPOTTER

0630 AM     SNOW             1 E MORRISTOWN          40.06N  81.06W
02/01/2019  E3.0 INCH        BELMONT            OH   DEPT OF HIGHWAYS

0650 AM     SNOW             MCHENRY                 39.56N  79.35W
02/01/2019  E3.5 INCH        GARRETT            MD   TRAINED SPOTTER

0650 AM     SNOW             2 N COSHOCTON           40.30N  81.84W
02/01/2019  E3.0 INCH        COSHOCTON          OH   DEPT OF HIGHWAYS

&&

EVENT NUMBER PBZ1900665
EVENT NUMBER PBZ1900666
EVENT NUMBER PBZ1900667
EVENT NUMBER PBZ1900668
EVENT NUMBER PBZ1900669
EVENT NUMBER PBZ1900670
EVENT NUMBER PBZ1900671
EVENT NUMBER PBZ1900672
EVENT NUMBER PBZ1900673
EVENT NUMBER PBZ1900674
EVENT NUMBER PBZ1900675

MF

Nearby

Winter Storm Warnings in West Virginia, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.